Hiv and thalassemia trait
Oct 30, 2011
I was diagnosed this last January with HIV, my cd4 count was 220 with a viral load of 39000. I started to take Atripla about 4 months ago. Since than my cd4 count fell to 188 and a viral load of 90. The last blood test my hemoglobin was 11.6 before I started taking my hiv meds my blood test were unremarkable for the most part. I have noticed a decrease in my energy level and I am tired all the time. I was told growing up and having Thalassemia by trait that I should not take any iron supplements. Is this anything to worry about, I go back to the doctor in a week and a half to see my latest results. I was also wondering if there is any foods I could eat that would give me a good boot of engery
Response from Dr. Henry
A am unable of any link between use of Atripla and worsening of thalessemia. Anemia can be seen with HIV infection that can perhaps exacerbate anemia from thalessemia-should show up with standard hematologic safety monitoring lab tests. Very much worth discussing with your HIV doc.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- How Long Does It Take To Get Genital Warts?
- Can Drugs Affect Result Of Hiv Test?
- Does Long Lasting Herpes Outbreak Mean I Am Infected With HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.